MAUDE Adverse Event Report: QUICK-SET® PARADIGM®; QUICK-SET 46/6 PCC

QUICK-SET® PARADIGM®; QUICK-SET 46/6 PCC
Lot Number 5170706
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.It was reported by the patient's wife, that four weeks ago, her husband had experienced an issue with the infusion set in the form of bent cannula.The patient was sick and thought that he had flu.Moreover, his heart was in distress, his hands were shaking and had vomiting and nausea.Reportedly the patient had high blood glucose levels which was treated with 30 units of insulin, manual injection by his wife.Another 15 units were given later.The patient went to the bathroom and fell on the ground, so emergency medical services were called, and he was taken to the emergency room.The patient's blood glucose went up to 740 mg/dl and he experienced diabetic ketoacidosis.During hospitalization, they took the cannula off and noticed that it was crimped.They had to do a heart catheterization on him because troponin (heart enzymes) was very high.The patient was in the intensive care unit for three days.He was hospitalized for four days and was treated with some unspecified drugs via the intravenous route, heart catheterization and electrolytes.She also reported that her husband changed the set twice a week.The patient's current blood glucose was 300 mg/dl.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
QUICK-SET® PARADIGM®
Common Device Name
QUICK-SET 46/6 PCC
MDR Report Key8517248
Report Number3003442380-2019-01240
Device Sequence Number16605937
Product Code FPA
UDI-Device Identifier05705244006232
UDI-Public05705244006232
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot Number5170706
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date04/16/2019
Patient Sequence Number1